Day 3 off the fags, day 8 of Champix, feeling odd


So I had my last cigarette on Friday night, a bit early because I was still on the 0.5mg Champix pills but to tell the truth I was feeling ready, cigarettes just weren't doing it for me any more so I decided to just get on with it.

It's been going OK the last couple of days, yes I've had some cravings but I've worked through them and today I started on two blue 1mg pills a day.

Now I don't know if it's the bigger pills or the withdrawal, possibly both, but today is turning out to be a very strange day. Cravings seem easy enough to deal with but there's a lot of other stuff going on.

Firstly I have a headache, in fact it's more of a head "pain" really, just around one temple.

Secondly I keep getting a very odd sensation like I can't swallow, almost like the back of my throat is paralysed, it only lasts a moment but it scares the heck out of me every time.

Finally, and worst of all I feel dizzy and foggy in the head, a sensation that I can best describe as feeling "stoned" but not in an enjoyable way (lets not go into how I know what that feels like, I was young once).

So is this pretty average stuff when you double your Champix dose, or am I special?

6 Replies

  • Mark

    Of course your special, especially to your beautiful little twins!

    Ive just read your earlier Thread on 'Why I'm Quitting', great post.

    Anyway, I know nothing about Champix, but I'm sure others will be along to advise.

    I just wanted to say Hi, and all the very best as you begin your quit journey.

    I'm sure you'll do just fine my love.

    Fi x

  • Hiya mate

    Sounds a bit out of the normal to me.

    Champix with me made me feel a bit spaced out now and again but only in short spells.Had the odd headache but nothing too strong,what you could do is juggle about a bit with what time you take pills-try late morning with some food,even if just a biscuit with your tea and around 7 also with food.If thats not working change times again but try to have it with some food.

    If symptoms persist or get worse see the Doc :)

    Thanks for the reply.

    Actually I feel fine now, think I may have just suffered a bit of an anxiety attack. I'm no stranger to these but you can only usually recognise them after they've subsided.

    I had a lousy night's sleep last night so maybe that's to blame.

    If the internet wasn't laden with Champix horror stories I wouldn't be so hyper-sensitive to every little symptom.

    Except for the stoned feeling, that's definitely the meds... yeah mon.

  • I am now 6 weeks into using Champix and till now hardly any side affects.

    But this week I have started to have my sleep disturbed.

  • I am now 6 weeks into using Champix and till now hardly any side affects.

    But this week I have started to have my sleep disturbed.

    It is probably not the Champix then, I took Champix and they gave me weird dreams but not disturbed sleep! 6 weeks is really good though. I would see your GP if you are worried about anything like that.:)

  • I have been on champix 3 or 4 diffrent times in the past found each time something different would happen to me ! Pain in ur side , legs feeling numb sore back , sore head, etc etc but its worth it if it gets you off the fags! worked for me everytime just never stuck to it !! :mad:

  • Hey

    I'm on day 3 of non smoking and day 13 of taking champix. I have had a few side effects from the champix such as weird dreams, waking up during the night and a little nausea. I no longer seem to be having any side effects from the champix. However, today I have headache, feel achey, sore throat like i'm getting a cold. I'm quite sure that this is just nicotine withdrawal rather than the champix. I took some paracetamol and went for a walk and feel tons better.

    Speak to your doctor to be on the safe side but a lot of your symptoms do sound typical of nicotine withdrawal so you should feel better soon.

    Just to add- When I doubled my champix dose I had a couple of days of feeling nauseous, foggy brain etc but all that has gone now.

You may also like...